MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER
Model Number 0167L22
Medical Device Problem Codes Illegible Information (4050); Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the irrigation port and the drainage port on the bard ribbed balloon 3-way continuous irrigation foley might not be adequately labelled.There were three ports on the distal end of the foley catheter.One port was clearly identifiable and was for the inflation and deflation of the balloon that holds the catheter in place in the bladder.The other two ports, one in the middle for drainage and one on the outside opposite the balloon inflation port for irrigation were not clearly identified on the catheter itself.The potential existed for a healthcare provider to mix up the ports and connect the irrigation bag to the drainage port and the drainage bag to the irrigation port.This could potentially cause patient harm as the bladder would not be adequately irrigated and drained.
 
Additional Manufacturer Narrative
The reported event is unconfirmed.As the memo attached states, "in determining requirements for instructions for use, prescription devices, was consulted as appropriate reference since this device is rx only ¿ can be order only on the order / direction of a licensed physician that is medically trained in appropriate field of medicine.As determined by this assessment, this device may be exempted from instructions for use per the assessment provided in the table below and thus, additional labeling requirements are not needed".No root cause could be found because the reported event was unconfirmed.A dhr review was not required as the investigation was unconfirmed.Therefore, no additional action is required at this time.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The reported event is unconfirmed and a labeling review is not required.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description

Brand Name
BARDEX LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12170337
Report Number1018233-2021-04214
Device Sequence Number4581406
Product Code KOD
UDI-Device Identifier00801741018978
UDI-Public(01)00801741018978
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0167L22
Device Catalogue Number0167L22
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;